Low Sugar Levels due to Insulin
One of the main reasons for hypoglycemia to occur is due to excessive insulin. Hypoglycemia due to excess insulin is the most common type of serious hypoglycemia. It can be due to the insulin produced in the body or due to injected insulin.
The Common symptoms of hypoglycemia include weakness, drowsiness, confusion, hunger, dizziness, paleness, headache, irritability, trembling, sweating, rapid heartbeat, and a cold, clammy feeling. In severe cases, hypoglycemia can cause a person to lose consciousness or even lapse into a coma.
Low blood sugar occurs due to any of the following:
- Your body’s sugar (glucose) is used up too quickly
- Glucose is released into the bloodstream too slowly
- Too much insulin is released into the bloodstream
Complications due to hypoglycemia:
Sever low blood sugar is a medical emergency. Brain damage might occur. Sever low blood sugar caused due to this is called as Insulin Shock.
Preventive measures to avoid hypoglycemia:
- Eat and take your medications on time
- Make sure you eat enough food for the medication you are taking
- Do not drink alcohol without eating food
- Be prepared and carry some form of carbohydrates with you in case there is a meal delay
- Be aware of the time of day – if you are taking insulin, your blood sugar will be the lowest before a meal
- Plan your exercise. Eat more to cover unplanned exercise which may lower your blood sugar too much
- Report all unexplained hypoglycemia episodes to your doctor